Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Do I need a new doctor?
May 24, 2000

I'm a 39yo, HIV+ for 2.5 yrs. About a year ago, I approached my doctor about the veins in my arms and legs, he said it was due to my rigorous exercise program and that I was losing weight. But my weight remains constant (185) and I'm 6'2". Recently I noticed my face caving in and from reading your forum, it's probably because of the zerit. I've been on Sustiva, Epivir and Zerit for about 2 yrs now. V/L undetectable (<50)from 300,000 and T's are up to 650 from 223. I can't believe he didn't see this coming. And now I read that this is not a reversible process short of plastic surgery. I guess I'm just irritated at him right now and need to vent, I have an appt. with him next week and will ask him about switching to stop this process. As Fernando Lamas said, "It's better to look good than to feel good." and right now I look like HELL.

Response from Dr. Fisher

Well I don't agree with Fernando. Your doctor actually may have saved your life by treating you with antiretroviral therapy. And you have no way to know what changes might have occured to your body if you were on a non-zerit regimen. I've seem too many people die from AIDS over the last 17 years...they really did not look good...so keep some perspective please. None of us knew two years ago that zerit is responsible for this problem; indeed we don't know this now...it is a theory, not fact! And these changes can occur and have occured in people taking other antiretrovirals. Unfortunately we don't know what to do at this point. You could try a different regimen and see what happens, for example. Or try to be patient with the slow pace of research into treatment for lipodystrophy...we are learning things, though slowly. Good luck, talk to your doctor, try not to blame him too much. Alvan Fisher, M.D.


Previous
JUVEN
Next
Is Surgery Indicated for Llipomas?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement